A fixed-parameter algorithm for max edge domination

Tesshu Hanaka, Hirotaka Ono

Research output: Contribution to journalConference articlepeer-review


In a graph, an edge is said to dominate itself and its adjacent edges. Given an undirected and edge-weighted graph G = (V, E) and an integer k, Max Edge Domination problem (MaxED) is to find a subset K ⊆ E with cardinality at most k such that total weight of edges dominated by K is maximized. MaxED is NP-hard due to the NP-hardness of the minimum edge dominating set problem. In this paper, we present fixed-parameter algorithms for MaxED with respect to treewidth ω. We first present an O(3ω· k·n· (k+ω))-time algorithm. This algorithm enables us to design a subexponential fixed-parameter algorithm of MaxED for apex-minor-free graphs, which is a graph class that includes planar graphs.

Original languageEnglish
Pages (from-to)31-40
Number of pages10
JournalCEUR Workshop Proceedings
Publication statusPublished - 2015
Event41st International Conference on Current Trends in Theory and Practice of Computer Science, SOFSEM 2015 - Pec pod Snezkou, Czech Republic
Duration: Jan 24 2015Jan 29 2015

All Science Journal Classification (ASJC) codes

  • General Computer Science


Dive into the research topics of 'A fixed-parameter algorithm for max edge domination'. Together they form a unique fingerprint.

Cite this